I'm not too familiR with buspar but I'm sure your doctor is correct. Fair warning about Prozac it can take 3-8 weeks for it take full effect, it is what I am currently on. I personally like it as I have no side effects and have been on and off it for years. (On for the most part).
FYI 10mg of Prozac is the lowest dosage I believe which is what you should be started on.
The Prozac is intended to switch you from your brain's dependency on Effexor to one of Prozac, which is far easier to quit, but whether it will work or not is difficult to tell -- it's not in the same class of drugs, for one thing. But it's worth trying, and your doc is doing it the right way -- a low dose of Prozac to see if that helps. Don't worry about quitting the Buspar -- if you research this drug you'll find it hasn't done very well in clinical trials, so the possibility of it helping anyone is not great, though of course you could be one of the ones it does help. I just wouldn't put a lot of worry into that drug.